Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 3, NWS Memphis, TN

January 7, 20084 states

NWS Memphis, TN issued this wind advisory at Jan 7, 2008, 9:18 PM CST for 4 states. It took effect at Jan 8, 2008, 6:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 9:18 PM CST (03:18 UTC)
In effect from
Jan 8, 2008, 6:00 AM CST
Expired
Jan 8, 2008, 10:00 PM CST
In force
16 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 080318
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CST MON JAN 7 2008

...WINDY CONDITIONS EXPECTED ACROSS THE MID-SOUTH ON TUESDAY...

.STRONG SOUTH WINDS WILL DEVELOP AND AFFECT THE MID-SOUTH ON
TUESDAY ALONG AND AHEAD OF A POTENT LOW PRESSURE SYSTEM AND
COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081230-
/O.NEW.KMEG.WI.Y.0003.080108T1200Z-080109T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
918 PM CST MON JAN 7 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH 
ARE POSSIBLE ON TUESDAY. THE STRONGEST WINDS WILL LIKELY OCCUR
BETWEEN 11 AM AND 6 PM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
5 follow-up statements
000 
WWUS74 KMEG 081005
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
405 AM CST TUE JAN 8 2008

...WINDY CONDITIONS EXPECTED ACROSS THE MID SOUTH TODAY...

.STRONG SOUTH WINDS WILL AFFECT THE MID SOUTH TODAY ALONG
AND AHEAD OF A POTENT LOW PRESSURE SYSTEM AND COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090000-
/O.CON.KMEG.WI.Y.0003.080108T1200Z-080109T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
405 AM CST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH ARE
POSSIBLE TODAY. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 11
AM AND 6 PM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 082135
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CST TUE JAN 8 2008

...WINDY CONDITIONS EXPECTED ACROSS THE MID SOUTH THIS AFTERNOON...

.STRONG SOUTH WINDS WILL AFFECT THE MID SOUTH THIS AFTERNOON ALONG AND
AHEAD OF A POTENT LOW PRESSURE SYSTEM AND COLD FRONT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090000-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-080109T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
335 PM CST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH ARE
POSSIBLE TODAY. THE STRONGEST WINDS WILL OCCUR THROUGH 6 PM CST.
SUSTAINED WINDS IN EXCESS OF 25 MPH HAVE OCCURRED IN WEST
MEMPHIS...BLYTHEVILLE AND TUNICA.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKULSKI
000 
WWUS74 KMEG 082345
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CST TUE JAN 8 2008

...WINDY CONDITIONS EXPECTED ACROSS THE MID-SOUTH THIS EVENING...

.STRONG WINDS WILL AFFECT THE MID-SOUTH THIS EVENING...MAINLY JUST
BEHIND A COLD FRONT MOVING THROUGH THE AREA. THESE WINDS WILL
DIMINISH LATE THIS EVENING AND OVERNIGHT AS HIGH PRESSURE BUILDS
INTO THE AREA.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-090200-
/O.EXT.KMEG.WI.Y.0003.000000T0000Z-080109T0200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
545 PM CST TUE JAN 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

WEST TO NORTHWEST WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH CAN
BE EXPECTED THROUGH 8 PM CST BEHIND A COLD FRONT. THESE WINDS WILL
DIMINISH AFTER 8 PM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090400-
/O.EXT.KMEG.WI.Y.0003.000000T0000Z-080109T0400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
545 PM CST TUE JAN 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. 

WINDS AROUND 25 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH
10 PM CST...MAINLY ALONG AND BEHIND A COLD FRONT. THESE WINDS WILL
SHIFT FROM THE SOUTH AND SOUTHWEST AHEAD OF THE COLD FRONT TO THE
WEST AND NORTHWEST BEHIND THE FRONT. THESE WINDS WILL DIMINISH
AFTER 10 PM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 090213
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CST TUE JAN 8 2008

...WINDY CONDITIONS EXPECTED ACROSS WEST TENNESSEE THROUGH 
10 PM CST...

.STRONG WINDS WILL AFFECT WEST TENNESSEE THROUGH 10 PM CST BEHIND
A DEPARTING COLD FRONT AND LOW PRESSURE SYSTEM. WINDS WILL
DIMINISH THROUGH THE NIGHT AS HIGH PRESSURE BUILDS IN.

MSZ001>017-020>024-090315-
/O.CAN.KMEG.WI.Y.0003.000000T0000Z-080109T0400Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN
813 PM CST TUE JAN 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE 
WIND ADVISORY.

WINDS WILL REMAIN BELOW ADVISORY CRITERIA TONIGHT ACROSS NORTH MISSISSIPPI...
GENERALLY FROM THE WEST OR NORTHWEST 10 TO 20 MPH.

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-090315-
/O.EXP.KMEG.WI.Y.0003.000000T0000Z-080109T0200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
813 PM CST TUE JAN 8 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. EXPECT WEST TO
NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH
MIDNIGHT...THEN DIMINISHING TO AROUND 10 MPH LATE.

$$

TNZ001>004-019>021-048>055-088>092-090400-
/O.CON.KMEG.WI.Y.0003.000000T0000Z-080109T0400Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-
HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
813 PM CST TUE JAN 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

WEST TO NORTHWEST WINDS UP TO 25 MPH WITH GUSTS AROUND 40 MPH CAN
BE EXPECTED THROUGH 10 PM CST. THESE WINDS WILL DIMINISH AFTER 
10 PM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 090402
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 PM CST TUE JAN 8 2008


TNZ001>004-019>021-048>055-088>092-090515-
/O.EXP.KMEG.WI.Y.0003.000000T0000Z-080109T0400Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-
HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
1002 PM CST TUE JAN 8 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS FOR THE REST OF TONIGHT WILL REMAIN BELOW ADVISORY CRITERIA.
EXPECT DIMINISHING WEST TO NORTHWEST WINDS OVERNIGHT.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:12 PM CST, 6 minutes earlier.

Area forecast discussion, Jan 7, 9:12 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CST MON JAN 7 2008

.UPDATE...

WILL ISSUE A WIND ADVISORY OVER THE ENTIRE AREA FOR TUESDAY.
ALSO...WILL ADD MENTION OF SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA ON TUESDAY.

WILL LOWER RAIN CHANCES SLIGHTLY TONIGHT AND ADJUST OTHER
WEATHER PARAMETERS SUCH AS TEMPERATURES AND WINDS.

&&

.DISCUSSION...

POSSIBLE SEVERE THUNDERSTORMS LATE TONIGHT INTO TUESDAY REMAINS THE
BIGGEST CONCERN. WINDS WILL INCREASE SIGNIFICANTLY AS WELL.

AT 9 PM CST ACROSS THE MIDSOUTH...DRY AND UNSEASONABLY WARM
CONDITIONS WERE OCCURRING WITH TEMPERATURES IN THE 60S UNDER
PARTLY TO MOSTLY CLOUDY SKIES. A COLD FRONT WITH A LINE OF STRONG
TO SEVERE THUNDERSTORMS ROUGHLY STRETCHED FROM EASTERN OKLAHOMA TO
SOUTHWEST MISSOURI TO SOUTHERN MICHIGAN.

REST OF TONIGHT...SEVERE THUNDERSTORMS APPEAR UNLIKELY OVER MUCH
OF THE MIDSOUTH WITH THE POSSIBLE EXCEPTION AREAS NORTHWEST OF A
JONESBORO AR TO CARUTHERSVILLE MO LINE WHERE STORMS MAY DEVELOP
AND MOVE INTO THESE AREAS AFTER 3 AM CST. GUSTY WINDS AND SMALL
HAIL ARE THE MAIN CONCERNS...THOUGH BELIEVE CONFIDENCE OF SEVERE
STORM OCCURRENCE REMAINS LOW THROUGH 6 AM CST IN THESE AREAS.

OTHERWISE...THE SYSTEM SEEMS TO BE SLOWING DOWN...SO WILL LOWER
RAIN CHANCES EVERYWHERE TONIGHT. BELIEVE SCATTERED SHOWERS AND
PERHAPS A FEW THUNDERSTORMS WILL DEVELOP TONIGHT AFTER 3 AM
CST WITH A STRONG LOW LEVEL JET BRINGING IN INCREASED MOISTURE...
MAINLY WEST OF THE MS RIVER. TEMPERATURES WILL REMAIN VERY WARM
AND IN THE 60S OVERNIGHT WITH INCREASING SOUTHERLY WINDS.

WITH WINDS EXPECTED TO INCREASE TO AROUND 20 TO 25 MPH AND GUSTS
AROUND 40 MPH AFTER 6 AM CST...WILL ISSUE A WIND ADVISORY FOR THE
ENTIRE AREA ON TUESDAY...6 AM TO 6 PM CST. THE STRONGEST WINDS
WILL OCCUR DURING THE AFTERNOON HOURS ALONG AND AHEAD OF THE
COLD FRONT.

WILL HAVE TO WATCH FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH ON
TUESDAY...MAINLY BEFORE 4 PM CST WEST OF THE MS RIVER AND BETWEEN
NOON AND 10 PM CST EAST OF THE MS RIVER. VERY STRONG ATMOSPHERIC
WINDS AND SOME INSTABILITY WILL ALLOW FOR SOME SEVERE
THUNDERSTORMS TO DEVELOP...SO AGREE WITH SPC/S SLIGHT RISK.
THINK A SQUALL LINE WILL DEVELOP WEST OF THE MS RIVER AROUND
MIDDAY THEN QUICKLY MOVE EAST. THE LINE WILL PROBABLY CONTAIN MUCH
OF THE SEVERE WEATHER ON TUESDAY. DAMAGING WIND IS THE MAIN
HAZARD...THOUGH HAIL UP TO THE SIZE OF QUARTERS AND A FEW
TORNADOES ARE POSSIBLE. DOUBT SEVERE WEATHER WILL BE AS WIDESPREAD
COMPARED TO WESTERN MISSOURI AND ILLINOIS THIS EVENING.
REGARDLESS...THIS SITUATION WILL BE CLOSELY MONITORED AS WATCHES
AND WARNINGS WILL PROBABLY BE NEEDED FOR PARTS OF THE AREA
ON TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 226 PM CST MON JAN 7 2008/

SYNOPSIS...
WARM AND MOISTURE AIRMASS IN PLACE FOR JANUARY.  TEMPERATURES NEAR
RECORD. DECENT SOUTH FLOW OF AIR...ESPECIALLY OVER THE WESTERN HALF
OF THE FORECAST AREA....HOWEVER OBSERVATIONS ARE JUST BELOW WIND
ADVISORY CRITERIA.

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
FOCUS IS ON DEVELOPING STORM SYSTEM THAT TRACKS FROM THE PLAINS
TO THE GREAT LAKES BY TUESDAY AFTERNOON. STRONG 100KT JET OVER THE
NATIONS MIDSECTION SHOULD PRODUCE SURFACE PRESSURE FALLS FROM
MISSOURI TO NORTHERN MICHIGAN BY LATE TUESDAY AFTERNOON. BEST
DIFFLUENT FLOW ALOFT IS LOCATED NORTHEAST OF OUR REGION OVER THE OH
VALLEY/GREAT LAKES BY TUESDAY AFTERNOON. MODELS ARE IN GENERAL
AGREEMENT WITH THIS ORIENTATION. CONSEQUENTLY IT APPEARS THE
STRONGEST DYNAMICS WILL BE LOCATED JUST NORTH OF OUR AREA.

SURFACE MOISTURE IN PLACE WITH DEW POINTS AROUND 60...HOWEVER DUE TO
DEEPEST COLD POOL ALOFT MOVING PRIMARILY NORTHWARD OUR INSTABILITY
REMAINS WEAK/MARGINAL...GENERALLY FROM 300-700 J/KG.
HOWEVER...THERE IS SHEAR ALONG THE FRONTAL ZONE...SO QUICK MOVING
STORMS COULD PRODUCE STRONG TO POSSIBLY SEVERE WINDS. THEREFORE
THE MAIN THREAT WITH THIS EVENT SHOULD BE SCATTERED TO ISOLATED
WIND DAMAGE IN FAST MOVING STORMS.

THE SHORTWAVE FEATURE IS FAIRLY PROGRESSIVE...THEREFORE DO NOT
ANTICIPATE RAINFALL AMOUNTS BEYOND 2 INCHES...MOST LOCATIONS SHOULD
RECEIVE FROM .5 TO 1.5 INCHES WITH THE RAINFALL ENDING IN EASTERN
LOCATIONS BY MIDNIGHT.
     ...

LONG TERM (WEDNESDAY THROUGH MONDAY)...
PATTERN CHANGE.  ANOTHER STRONG SHORTWAVE IS EXPECTED TO ARRIVE ON
THURSDAY.  THIS TIME MOISTURE PROFILES ARE MUCH DRIER AFTER THE
LATEST FRONT SCOURS OUT OUR SURFACE MOISTURE.  THE ECMWF AND GFS
BOTH FOCUS THE SOUTHEAST HALF OF THE FORECAST AREA FOR
PRECIPITATION....HOWEVER THE ECMWF SPREADS THE MOISTURE A LITTLE
FARTHER WEST.  WILL INCLUDE AT LEAST SOME POPS FOR ALL LOCATIONS ON
THURSDAY.

BEYOND DAY 4 THE FLOW BECOMES MORE NORTHWEST AND DRY AS TEMPERATURES
LOWER TO MORE AVERAGE JANUARY READINGS.  ECMWF AND GFS ARE INDICTING
HIGH 500MB HEIGHTS BUILDING OFF THE PACIFIC COAST BY DAY 7 AND
BEYOND. IF THIS DEVELOPS IT WILL BE THE FIRST TIME THIS WINTER AND
COULD RESULT IN COLD SNAP FOR NEXT WEEK IN MIDSOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  69  45  56 /  50  90  40  10
MKL  61  68  43  59 /  40 100  50  10
JBR  63  68  40  51 /  70  80  20  10
TUP  57  70  48  58 /  20  80  70  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS/BELLES
Hazardous weather outlook, Jan 7, 3:00 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CST MON JAN 7 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
ARKANSAS LATE TONIGHT. THE RISK AREA IS ROUGHLY ALONG AND WEST OF A
CORNING TO JONESBORO LINE. THUNDERSTORMS ARE EXPECTED TO DEVELOP
AFTER 3 AM AND THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH
MISSISSIPPI ON TUESDAY AHEAD OF A COLD FRONT. THE MAIN THREAT FROM
THESE STORMS WILL BE DAMAGING WIND.

WINDY CONDITIONS WILL CONTINUE TUESDAY AHEAD OF THE COLD FRONT.
WINDS COULD BE SUSTAINED AT 25 MPH WITH GUSTS TO NEAR 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE MONDAY NIGHT AND TUESDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:02 PM CSTSevere Thunderstorm WarningMEGCoahoma, Tunica58 min
Jan 8, 2:10 PM CSTSevere Thunderstorm WarningMEGDeSoto65 min
Jan 8, 3:00 PM CSTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica60 min
Jan 8, 3:41 PM CSTSevere Thunderstorm WarningMEGPanola, Tallahatchie, Yalobusha64 min
Jan 8, 4:55 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc65 min
Jan 8, 2:10 PM CSTTornado WarningMEGLauderdale, Tipton50 min
Jan 8, 2:47 PM CSTTornado WarningMEGDyer, Lauderdale43 min
Jan 8, 3:09 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton51 min
Jan 8, 3:21 PM CSTTornado WarningMEGDyer, Gibson, Obion, Weakley24 min
Jan 8, 3:33 PM CSTFlash Flood WarningMEGShelby3 hr
Jan 8, 3:46 PM CSTTornado WarningMEGGibson, Obion, Weakley44 min
Jan 8, 4:07 PM CSTSevere Thunderstorm WarningMEGChester, Haywood, Madison38 min
Jan 8, 4:23 PM CSTSevere Thunderstorm WarningMEGHenry, Weakley22 min
Jan 8, 4:42 PM CSTSevere Thunderstorm WarningMEGCarroll, Henderson, Madison48 min
Jan 8, 10:32 AM CSTTornado WarningMEGLawrence, Randolph43 min
Jan 8, 12:51 PM CSTSevere Thunderstorm WarningMEGCross, Poinsett, St. Francis54 min
Jan 8, 1:02 PM CSTTornado WarningMEGCross43 min
Jan 8, 1:15 PM CSTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis60 min
Jan 8, 1:28 PM CSTTornado WarningMEGCrittenden, Mississippi, Poinsett47 min
Jan 8, 2:19 PM CSTSevere Thunderstorm WarningMEGCrittenden, St. Francis41 min
Jan 8, 1:28 PM CSTTornado WarningMEGDunklin, Pemiscot47 min

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.